MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN - MFG ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN NORTH HAVEN - MFG ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030453
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, at the first firing to the root of inferior mesenteric artery during a laparoscopic low anterior resection procedure, the stapler did not fire.The display screen showed the indicator of the cartridge was ready for use.The surgeon re-clamped the tissue and pushed the green button then tried to fire the device, however he could not.They replaced the stapler with a new cartridge ,and the firing was completed with no problem.The sales rep noted that the staples did not appear from the staple pockets of the proximal end.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The loading unit was pre-fired and engaged in interlock.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Replication of the partial fire condition with interlock engagement may occur if the firing button had been partially compressed and then the open button was pressed after pressing the green firing button.In this situation, the safety interlock feature will engage and prevent the reload from firing a second time.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN NORTH HAVEN - MFG
195 mcdermott rd
north haven CT 06473
MDR Report Key7362797
Report Number1219930-2018-01594
Device Sequence Number107049
Product Code GDW
UDI-Device Identifier20884523002840
UDI-Public20884523002840
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number030453
Device Catalogue Number030453
Device Lot NumberN7E0998KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1